MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-18
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Additional information was received stating that the report of "pipeline was unable to be removed from the microcatheter" meant that the pipeline had resistance during retrieval.There had been resistance in the distal end of the catheter.A continuous saline flush was administered and maintained as indicated in the ifu.No damage to the pipeline pushwire or catheter was observed.It was unknown when premature deployment occurred.It was unknown if the pushwire was rotated or pulled back at any time during the procedure.The pipeline had been placed in a vessel bend when it failed to open.There had been an attempt to retrieve and then deploy the stent in order to open the pipeline.No attempts were made to resheath the stent.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield device was returned outside the phenom 27 catheter.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, arms or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the ends of pipeline flex shield braid appeared to be not fully opened due to damaged braid.The other end of the pipeline flex shield braid was found fully opened and damaged.In addition, the middle section was found to be fully opened and no damage.No flash or voids molded were observed in the hub.The catheter body was found to be flattened from 2.8cm to 4.2cm from distal end.The catheter tip, marker band were examined; and no damages were found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issue.¿ conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open at middle section as the middle section was found to be fully opened and no damage.However, one of the ends of pipeline flex shield braid appeared to be not fully opened due to damaged braid.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.In addition, based on the analysis findings, the pipeline flex shield and phenom 27 were confirmed to have resistance during retrieval as the pipeline flex shield braid and phenom 27 were found to be damaged.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the phenom 27 catheter against resistance medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21911465
Report Number2029214-2025-01069
Device Sequence Number14574654
Product Code OUT
UDI-Device Identifier00763000284268
UDI-Public00763000284268
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-18
Device Catalogue NumberPED2-375-18
Device Lot NumberB771859
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/28/2025
06/06/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/09/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age62 YR
Patient SexFemale